MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4245030W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82276845 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured when inflated to 12 atmospheres (atm) after being delivered to the lesion.An unknown balloon catheter was used as a replacement.There were no reported injuries to the patient.An unknown protective ¿umbrella¿ was placed prior to the use of the aviator plus pta balloon catheter.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a3, b4, b5, d10, g3, g6, h1, h2, h3, h6, and h10.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured when inflated to 12 atmospheres (atm) after being delivered to the lesion.A 4mm x 30mm aviator plus pta balloon catheter was used as a replacement.There were no reported injuries to the patient.A non-cordis protective ¿umbrella¿ was placed prior to the use of the aviator plus pta balloon catheter.This was during a procedure to treat an 80% stenosis at the opening of the internal carotid artery which had mild calcification and mild tortuosity.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture and maintained negative pressure during preparation.The device remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 5mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured when inflated to 12 atmospheres (atm) after being delivered to the lesion.A 4mm x 30mm aviator plus pta balloon catheter was used as a replacement.There were no reported injuries to the patient.A non-cordis protective ¿umbrella¿ was placed prior to the use of the aviator plus pta balloon catheter.This was during a procedure to treat an 80% stenosis at the opening of the internal carotid artery which had mild calcification and mild tortuosity.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The device was prepped with a 50/50 contrast and saline mixture and maintained negative pressure during preparation.The device remained in one piece during its removal.The device was returned for analysis.One non-sterile aviator plus.014 5.0x30 142cm was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected confirming that the balloon was received deflated.The inflation/deflation functional analysis was executed attempting to inflate the balloon of received unit.During this analysis, the presence of a puncture on the surface of the balloon was observed.A microscopic analysis was executed on the surface of the balloon where the presence of scratch marks were observed near the puncture during functional analysis.A product history record (phr) review of lot 82276845 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis.However, the exact cause cannot be determined.A puncture was observed on the surface of the balloon during inflation testing.The outer surface of the balloon presented evidence of scratch marks adjacent to the puncture.Vessel characteristics of calcification, tortuosity, and 80% stenosis likely contributed to the reported event as evidenced by microscopic analysis.Damage to balloon material likely occurred during crossing or upon inflation at the target site.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18968904
Report Number3007635982-2024-00073
Device Sequence Number20408103
Product Code LIT
UDI-Device Identifier20705032005835
UDI-Public(01)20705032005835(17)260228(10)82276845
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number4245030W
Device Lot Number82276845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer03/26/2024
05/13/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/12/2024
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 30MM AVIATOR PLUS PTA BALLOON CATHETER.; 8F ARTERIAL SHEATH, GUIDING.; 8F ARTERIAL SHEATH, GUIDING.; CAROTID ARTERY STENT.; CAROTID ARTERY STENT.; PROTECTIVE UMBRELLA.; PROTECTIVE UMBRELLA.
Patient Age62 YR
Patient SexMale